Cold/Wind Chill, P W Riverside
- When
- November 2, 7:40 PM PST to November 3, 7:00 AM PST
- Where
- P W Riverside forecast zone
- Injuries
- 4 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
Four lost hikers were found the following morning, suffering from hypothermia.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Four lost hikers were found the following morning, suffering from hypothermia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Nov 2, 2:30 PM PST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 230 PM PST SUN NOV 2 2003 .SYNOPSIS...AN UPPER LEVEL TROUGH OF LOW PRESSURE AND A DEEP MARINE LAYER WILL RESULT IN PARTLY TO MOSTLY CLOUDY SKIES TONIGHT...WITH A SLIGHT CHANCE OF MOUNTAIN SHOWERS. A WEAK COLD FRONT WILL ARRIVE WITH A CHANCE OF SHOWERS MONDAY AND MONDAY NIGHT. A SERIES OF STORMS WILL MOVE THROUGH THE AREA BEGINNING THURSDAY WITH A SLIGHT CHANCE OF SHOWERS INTO THE WEEKEND. .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. THE KNKX RADAR WILL CONTINUE TO BE OUT OF SERVICE UNTIL FURTHER NOTICE. THE SHOWERS ARE SLOWLY TAPERING OFF THIS AFTERNOON...AND SOME RESIDUAL LIGHT SHOWERS ARE POSSIBLE OVERNIGHT MOUNTAIN AREAS. BY MONDAY A WEAK COLD FRONT WILL BRING A SLIGHT CHANCE OF SHOWERS TO THE AREA. AFTER A BRIEF BREAK IN THE WEATHER TUESDAY AND WEDNESDAY...AN EXTENDED PERIOD OF RAINFALL IS POSSIBLE BEGINNING THURSDAY...AND CONTINUING INTO SUNDAY. EXACT AMOUNTS AND TIMING ARE UP IN THE AIR AT THIS TIME...SO WILL BROAD BRUSH. && .SGX WATCHES/WARNINGS/ADVISORIES... PUBLIC INFORMATION STATEMENT.........LAXPNSSGX. && SMALL
CAZ042-043-048-050-055>058-060>062-031400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST SUN NOV 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MOEDE
The national radar mosaic for the moment the first event began.
1 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335162.